Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 196, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Oct 2, 2021, 4:29 AM EDT. It took effect at Oct 2, 2021, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2021, 4:29 AM EDT (08:29 UTC)
- In effect from
- Oct 2, 2021, 4:00 PM EDT
- Expired
- Oct 3, 2021, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
760 WHUS71 KLWX 020829 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 429 AM EDT Sat Oct 2 2021 ANZ533-534-537-541>543-021630- /O.NEW.KLWX.SC.Y.0196.211002T2000Z-211003T0800Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 429 AM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
907 WHUS71 KLWX 021503 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1103 AM EDT Sat Oct 2 2021 ANZ533-534-537-541>543-022315- /O.CON.KLWX.SC.Y.0196.211002T2000Z-211003T0800Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1103 AM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 4 PM this afternoon to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
826 WHUS71 KLWX 022345 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 745 PM EDT Sat Oct 2 2021 ANZ533-534-537-541>543-030745- /O.CON.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island- 745 PM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Patuxent River to Broomes Island MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
219 WHUS71 KLWX 030053 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 853 PM EDT Sat Oct 2 2021 ANZ542-030200- /O.CAN.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/ Patuxent River to Broomes Island MD- 853 PM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ533-534-537-541-543-030800- /O.CON.KLWX.SC.Y.0196.000000T0000Z-211003T0800Z/ Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 853 PM EDT Sat Oct 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...South winds 10 to 15 kt with gusts up to 20 kt. * WHERE...Chesapeake Bay from North Beach MD to Smith Point VA, Choptank River to Cambridge MD and the Little Choptank River, Tangier Sound and the inland waters surrounding Bloodsworth Island, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...Until 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 3:55 AM EDT, 34 minutes earlier.
Area forecast discussion, Oct 2, 3:55 AM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 355 AM EDT Sat Oct 2 2021 .SYNOPSIS... High pressure will move offshore later today. Upper level low pressure will settle over the Tennessee Valley Tuesday while upper level ridge builds over the Mid-Atlantic Wednesday. Low pressure will impact the area toward the end of the week. && .NEAR TERM /THROUGH TONIGHT/... Some patchy fog in the western zones will burn off by mid- morning. Skies will become mostly sunny as temperatures quickly climb from the upper 40s and near 50 to near 80 by mid- afternoon. High pressure will shift southeastward out of our region later this afternoon. As the high shifts away, a south to southwest flow will bring in warmer and more humid conditions today, tonight and during the day Sunday. Clouds will increase from west to east on Sunday as an upper level trough approaches from the west. There is a chance for showers in the Appalachians and the Shenandoah Valley Sunday afternoon. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The chance for showers will extend farther east to the I-95 corridor Sunday night as the high pressure breaks down. A low pressure system will track eastward out of the Great Lakes region towards New England Monday as it drags its associated cold front across our area. As a result, showers and perhaps some embedded thunderstorms are likely throughout the day. While the threat for thunderstorms diminish Monday night with the loss of heating, the chance for showers lingers to the Bay. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Upper level ridging will build over the area Tue into Wed downstream of an upper level low over the TN Valley. Scattered light showers will be possible Tue into Wed along a weakening frontal zone, but bulk of the inclement/unsettled weather is likely to occur during the second half of next week particularly toward the end of it as vertically stacked low pressure lifts out from the TN Valley into the Great Lks. While the second half of next week looks unsettled, I'm not completely sold on any particular day having a significant flooding risk at this time. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... High pressure will be in control over all terminals through Saturday leading to light winds and clear skies (VFR conditions). Some patchy fog near the CHO and MRB terminals early this morning should burn off around mid-morning. Energy ahead of an upper level trough may bring a threat for showers and thunderstorms to all terminals on Sunday. The terminals with the slightly higher risk for restrictions will be the MRB and CHO terminals with possible subVFR conditions from showers and thunderstorms. CIG and perhaps VSBY restrictions are expected Monday in lower clouds and precip associated with showers ahead of a cold front. Showers possible Tue into Wed, but probabilities of flight restrictions appear low at this time. && .MARINE... Small craft conditions later this afternoon into this evening and again Sunday night into Monday evening. Winds diminish Monday night into Tuesday. Winds generally below SCA Tue through Thu. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...KLW LONG TERM...LFR AVIATION...LFR/KLW MARINE...LFR/KLW
Hazardous weather outlook, Oct 1, 5:44 PM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 544 PM EDT Fri Oct 1 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-021000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 544 PM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a potential for heavy rain, which may lead to isolated instances of flooding Monday and again for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-021000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 544 PM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a potential for heavy rain, which may lead to isolated instances of flooding Monday and again for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-021000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 544 PM EDT Fri Oct 1 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a potential for heavy rain, which may lead to isolated instances of flooding Monday and again for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.